Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 14, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 24, 2020, 4:31 PM CDT for 4 counties in Florida. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2020, 4:31 PM CDT (21:31 UTC)
- Expired
- Aug 24, 2020, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bay County, FL, Holmes County, FL, Jackson County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 32 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 6:30 PM CDT | FLASH FLOOD | Noma, FL | FLOODING OF DIRT ROADS REPORTED IN HOLMES COUNTY VIA THE HOLMES DISTRICT SCHOOL BOARD FACEBOOK PAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 119 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.1
The text
As transmitted.
957
WGUS52 KTAE 242131
FFWTAE
FLC005-059-063-133-250030-
/O.NEW.KTAE.FF.W.0014.200824T2131Z-200825T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
431 PM CDT Mon Aug 24 2020
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Northeastern Bay County in the panhandle of Florida...
Eastern Holmes County in the panhandle of Florida...
Jackson County in the panhandle of Florida...
Washington County in the panhandle of Florida...
* Until 730 PM CDT.
* At 431 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Vernon, Bonifay, Chipley, Graceville, Bradford, Wausau, Esto,
Noma, Brock Crossroad, Poplar Head, Johnson Crossroads, Sylvania,
Spring Hollow, Sunny Hills, Smyrna, Orange Hill, Chipley Municipal
Airport, Five Points, Hulaw and Gilberts Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3099 8578 3100 8545 3035 8552 3035 8575
FLASH FLOOD...RADAR INDICATED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:37 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 24, 2:37 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
337 PM EDT Mon Aug 24 2020
.NEAR TERM [Through Tuesday]...
Impacts associated with Marco are expected to wane by the
overnight hours tonight as Marco dissipates as it makes landfall
west of our region. By Tuesday, the upper level vorticity
associated with the remnants of Marco are expected to move north and
west into central Mississippi and Alabama. This upper level
vorticity will be the main focus for shower and thunderstorm
activity during the afternoon hours on Tuesday. This is mainly why
PoPs have been kept higher along our SE Alabama and western
Florida Panhandle counties tomorrow, and taper off towards the
east in our Georgia and Florida Big Bend zones. Aside from the
afternoon shower activity, deep layer ridging is expected to build
over the region tomorrow from the east. This will play a
significant role through the short term period in steering
Tropical Storm Laura west of our region. With Muggy conditions
expected, and highs climbing into the mid 90s, heat index values
may surge into the 105-110 range across the Florida Panhandle and
Big Bend regions. This may warrant a heat advisory for these
regions.
.SHORT TERM [Tuesday Night Through Wednesday Night]...
Through the early part of the short term period, deep layer
ridging will continue to build and settle over the region. As was
previously alluded to in the near term discussion, this will play
a significant role in the overall steering of Tropical Storm
Laura. This steering pattern should induce a west/northwestward
motion on Tropical Storm Laura as it deepens in the south central
Gulf of Mexico on Tuesday and Tuesday evening. Tropical Storm
Laura is forecasted to become a hurricane by Tuesday evening. With
Laura quickly deepening in the central Gulf of Mexico, long period
swells are expected to propagate into the northeastern Gulf waters
and coastline. These swells will likely lead to dangerous
beach/marine conditions through the short-term period.
With a potential hurricane passing south of the region through
the central Gulf of Mexico, the peripheral impacts expected will
likely remain over the marine zones. Currently points in our
western marine zones extending south from Panama City have less
than a 1 in 10 chance of seeing tropical storm force winds of 34
knots as Laura passes south of the region. These probabilities
will likely change with future advisories from NHC. Overall, as
the region remains under a rich tropical airmass, the possibility
remains for a few thunderstorms associated with the outer bands
of Laura to make their way into our offshore waters.
Aside from from the peripheral impacts expected over the coastal
waters and beach zones, PoPs across interior portions of the region
are expected to remain near climatological values, or roughly
30% on Wednesday. Temperatures will remain warm with much of the
region climbing into the low to mid 90s. With Muggier than normal
conditions expected, Heat indices may push into the 105-110 range
across the Florida Panhandle and Florida Big Bend on Wednesday.
.LONG TERM [Thursday Through Monday]...
As Laura passes to our south, and makes landfall along the
northwestern Gulf coast, deep layer ridging is expected to
continue to settle over the region. With high PW values greater
than 1.75 inches expected to remain over the region, a more
typical summertime pattern of diurnal convection will return.
Depending on the over path that Laura takes once it makes
landfall, a main focus of shower and thunderstorm activity could
develop across our region. Current model guidance is suggesting
that an east/west orientated elongated ribbon of vorticity
associated with the remnants of Laura will become quasi-stationary
across our region. This may be a focus for increased shower and thunderstorm
activity from Friday through the remainder of the weekend. Overall
Temperatures will remain in the low 90s across the region, and
lows will fall to around the mid 70s.
&&
.AVIATION...
[Through 18Z Tuesday]
Most TAF sites are experiencing MVFR to IFR cigs this afternoon.
These conditions are expected to continue through the evening and
early overnight hours. Through the remainder of the day, shower
and thunderstorm coverage is expected to continue and expand in
coverage, especially over our eastern zones. These may briefly
produce LIFR conditions at TAF sites that they impact. With
continuous rain occurring at ECP, IFR to LIFR conditions are
likely continue off and on over the next several hours.
&&
.MARINE...
Tropical Storms Marco and Laura will continue to produce dangerous
marine conditions this week as long-period swells produce wave
heights up to 13 ft in some areas. Therefore, a Small Craft
Advisory is in effect through Wed morning for all but our eastern
nearshore waters. A High Surf Advisory is also in effect for the
coastline extending from Walton to Franklin County through today.
Conditions will be slow to improve as winds and seas are expected
to remain elevated for much of the remainder of the period. Outer
rainbands and tropical moisture will also continue affecting our
marine waters through the remainder of today, and through the
early half of the overnight hours. Some embedded thunderstorms may
be capable of producing gusty winds and waterspouts. Some of these
thunderstorms have already had tornadic/waterspout signatures just
offshore.
&&
.FIRE WEATHER...
Wet conditions are expected over the next couple days as moisture
associated with Tropical Storms Marco and Laura funnel into our area.
Rain chances diminish by mid-week with winds out the east to southeast.
Other than low dispersions Monday evening and high dispersions Tuesday
afternoon in the headlined areas, there are no fire weather concerns.
&&
.HYDROLOGY...
Much of the region is currently under a slight risk for excessive
rainfall. Overall today a widespread 2-3 inches of rain has fallen
across the Florida Panhandle. There are isolated areas that have
received up to 4 inches so far across coastal regions in Bay and
Walton counties. The heaviest rain is expected to slowly move
onshore in the next few hours across the Florida Panhandle. We
will likely see another 1-2 inches with pockets of 2-3 in addition
to what has already fallen across this region.
Looking ahead to tomorrow, the region is currently under a
marginal risk for excessive rainfall. Overall rainfall totals are
expected to be less compared to today, however pockets of heavy
rain from scattered thunderstorms could pose a localized flood
threat, especially given that much of the areas soils are
saturated from the rains we've received over the last two days.
In general, most of the heaviest rain has fallen along coastal
regions. This has subsequently not caused any major river
flooding concerns.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 94 75 93 75 / 40 30 20 30 10
Panama City 77 90 78 90 78 / 40 50 30 40 10
Dothan 73 91 74 91 73 / 30 50 20 30 10
Albany 75 93 75 94 75 / 40 30 10 20 10
Valdosta 74 93 74 93 73 / 50 40 10 30 10
Cross City 75 95 74 94 73 / 30 40 20 30 10
Apalachicola 79 88 78 89 78 / 40 40 30 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 8 PM EDT /7 PM CDT/ this evening for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
Flash Flood Watch until 2 PM EDT /1 PM CDT/ this afternoon for
Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal Wakulla-
Inland Bay-Inland Franklin-Inland Gulf-Inland Wakulla-
Liberty.
GA...None.
AL...None.
GM...Small Craft Advisory until 8 AM EDT /7 AM CDT/ Wednesday for
Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
&&
NEAR TERM...Bunker
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...Bunker
MARINE...Bunker
FIRE WEATHER...Montgomery
HYDROLOGY...BunkerIn the hours before
Special weather statement, Aug 24, 2:47 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
347 PM EDT Mon Aug 24 2020
GAZ142-143-242015-
Miller GA-Early GA-
347 PM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR MILLER AND CENTRAL EARLY COUNTIES
UNTIL 415 PM EDT...
At 346 PM EDT, Doppler radar was tracking a strong thunderstorm near
Colquitt, moving north at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Colquitt, Centerville, Damascus, Boykin, Cuba, Enterprise, Harmony
Church Rd/hwy 45, Old Damascus, Jeterville, Mayhaw, Hentown and
Rowena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3108 8467 3107 8472 3107 8488 3132 8500
3139 8471
TIME...MOT...LOC 1946Z 165DEG 17KT 3113 8478
11-MMSpecial weather statement, Aug 24, 3:35 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
335 PM CDT Mon Aug 24 2020
FLZ011-242100-
Jackson FL-
335 PM CDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JACKSON COUNTY
UNTIL 400 PM CDT...
At 335 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Marianna, moving north at 15 mph.
Winds in excess of 40 mph, funnel clouds, and a brief tornado will
be possible with this storm.
Locations impacted include...
Marianna, Sink Creek, Star, Simsville, Alliance, Blue Spring and
Union City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3081 8509 3061 8511 3061 8517 3059 8517
3059 8521 3080 8529
TIME...MOT...LOC 2035Z 173DEG 13KT 3065 8516
11-MMSpecial weather statement, Aug 24, 3:59 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
459 PM EDT Mon Aug 24 2020
FLZ028-029-034-128-134-242145-
Inland Taylor FL-Coastal Dixie FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
459 PM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAFAYETTE...DIXIE
AND SOUTHEASTERN TAYLOR COUNTIES UNTIL 545 PM EDT...
At 459 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cross City, moving north at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cross City, Steinhatchee, Suwannee, Tennille, Shamrock, Clara, Cross
City Airport, Shired Island, Old Town, Jena, Hines, Jonesboro,
Eugene, Fletcher and Yellow Jacket.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2978 8348 2993 8299 2955 8296 2954 8298
2952 8297 2952 8298 2947 8298 2946 8300
2943 8302 2940 8302 2937 8307 2934 8307
2933 8309 2934 8310 2932 8312 2932 8314
2931 8315
TIME...MOT...LOC 2059Z 161DEG 18KT 2957 8308
11-MMSpecial weather statement, Aug 24, 4:01 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
501 PM EDT Mon Aug 24 2020
FLZ029-242130-
Lafayette FL-
501 PM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE COUNTY
UNTIL 530 PM EDT...
At 501 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bell, moving northwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hatch Bend, Grady and Fletcher Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2985 8289 2983 8289 2982 8291 2983 8301
2996 8317 3004 8303 3001 8300 3001 8298
2999 8296 2996 8295 2996 8293 2989 8292
2990 8290 2988 8289 2988 8288 2986 8288
TIME...MOT...LOC 2101Z 148DEG 23KT 2984 8284
11-MMSpecial weather statement, Aug 24, 4:14 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Tallahassee FL 514 PM EDT Mon Aug 24 2020 GAZ146>148-159-160-242200- Berrien GA-Brooks GA-Lowndes GA-Colquitt GA-Cook GA- 514 PM EDT Mon Aug 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COOK...SOUTH CENTRAL BERRIEN...WESTERN LOWNDES...CENTRAL BROOKS AND SOUTHEASTERN COLQUITT COUNTIES UNTIL 600 PM EDT... At 514 PM EDT, Doppler radar was tracking a strong thunderstorm near I-75 At Exit 16, or 9 miles east of Quitman, moving north at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Valdosta, Quitman, Adel, Hahira, I-75 At Exit 16, Remerton, Morven, Berlin, Cecil, Barney, New Lois, Greggs, Pine Valley, Kinderlou, Nankin, I-75 At Exit 29, Clyattville, Blue Springs and I-75 At Exit 22. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until midnight EDT for south central Georgia. LAT...LON 3069 8329 3065 8350 3110 8371 3115 8324 TIME...MOT...LOC 2114Z 171DEG 28KT 3076 8341 11-MM
Local storm report, Aug 24, 4:27 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
527 PM EDT MON AUG 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM FLASH FLOOD PANAMA CITY BEACH 30.21N 85.85W
08/24/2020 BAY FL 911 CALL CENTER
WATER REPORTED OVER ROADS AT SEVERAL
LOCATIONS. WATER UP TO CAR DOORS ON THOMAS
DRIVE.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:42 PM CDT | Special Marine Warning | TAE | 33 min | |
| Aug 23, 7:45 PM CDT | Special Weather Statement | TAE | Taylor | 45 min |
| Aug 23, 7:50 PM CDT | Flash Flood Watch | TAE | Bay, Franklin, Gulf, Wakulla, Walton | 25 hr |
| Aug 23, 8:13 PM CDT | Special Marine Warning | TAE | 92 min | |
| Aug 23, 9:25 PM CDT | Special Weather Statement | TAE | Franklin, Wakulla | 50 min |
| Aug 23, 9:44 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Aug 23, 10:06 PM CDT | Special Weather Statement | TAE | Calhoun, Liberty | 54 min |
| Aug 23, 11:43 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Aug 24, 1:41 AM CDT | Special Marine Warning | TAE | 94 min | |
| Aug 24, 1:45 AM CDT | Special Weather Statement | TAE | Franklin | 45 min |
| Aug 24, 3:10 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Aug 24, 3:33 AM CDT | Areal Flood Advisory | TAE | Franklin | 117 min |
| Aug 24, 4:00 AM CDT | Special Weather Statement | TAE | Gulf | 45 min |
| Aug 24, 5:00 AM CDT | Special Marine Warning | TAE | 90 min | |
| Aug 24, 6:30 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Aug 24, 8:24 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Aug 24, 10:10 AM CDT | Special Marine Warning | TAE | 95 min | |
| Aug 24, 11:25 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Aug 24, 1:49 PM CDT | Flash Flood Warning | TAE | Bay, Walton | 5 hr |
| Aug 24, 2:23 PM CDT | Special Marine Warning | TAE | 97 min | |
| Aug 24, 2:52 PM CDT | Special Marine Warning | TAE | 3 hr | |
| Aug 24, 3:23 PM CDT | Tornado Warning | TAE | Bay | 37 min |
| Aug 24, 3:35 PM CDT | Special Weather Statement | TAE | Jackson | 25 min |
| Aug 24, 3:59 PM CDT | Special Weather Statement | TAE | Dixie | 46 min |
| Aug 24, 4:01 PM CDT | Special Weather Statement | TAE | Lafayette | 29 min |
| Aug 24, 4:42 PM CDT | Special Weather Statement | TAE | Lafayette | 48 min |
| Aug 24, 5:09 PM CDT | Special Weather Statement | TAE | Lafayette, Madison | 51 min |
| Aug 24, 5:37 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 23 min |
| Aug 24, 5:58 PM CDT | Severe Thunderstorm Warning | TAE | Madison | 32 min |
| Aug 24, 6:40 PM CDT | Special Weather Statement | TAE | Jackson | 35 min |
Nearby
Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.